MAUDE Adverse Event Report: COOK INC ULTRATHANE RING BILIARY DUCT DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE RING BILIARY DUCT DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G11956
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.D4 - rpn: ult10.2-38-50-p-ring-25.5-meh-rh.E1- customer (person): title - supply chain coordinator.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported by customer that, the ultrathane ring biliary duct drainage catheter failed.The device was returned for evaluation on 01oct2024, and upon preliminary dfa findings and photos, it was found that the hub was separated from the catheter.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.During an internal/external biliary drainage catheter exchange procedure, the external end of the catheter tip broke off.Another catheter was opened to finish the procedure.No harm to the patient or additional procedures for the patient were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported by customer that, the ultrathane ring biliary duct drainage catheter failed.During an internal/external biliary drainage catheter exchange procedure, the external end of the catheter tip broke off.Another catheter was opened to finish the procedure.No harm to the patient or additional procedures for the patient were reported.Reviews of the documentation, including the complaint history, device history record, manufacturing instructions, instructions for use (ifu) and quality control procedures, as well as visual inspection of the returned product, were conducted during the investigation.The ultrathane ring biliary duct drainage catheter was received in an opened, used and damaged condition.The hub was confirmed to have separated from the catheter, with evidence of material fraying around the edge of the flare.Additionally, it was confirmed that no shaft material was between the cap and hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Based on the evidence displayed, it is possible the catheter shaft was pulled with excessive force during use, but this was not reported by the customer.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE RING BILIARY DUCT DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20409676
Report Number1820334-2024-01320
Device Sequence Number7983783
Product Code FGE
UDI-Device Identifier00827002119567
UDI-Public(01)00827002119567(17)260601(10)15470021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberG11956
Device Lot Number15470021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/14/2024
12/31/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/17/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale